MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM-P COLLARED STD STEM SIZE 4; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM: AMISTEM-P COLLARED STD STEM SIZE 4; HIP STEM CEMENTLESS
Catalog Number 01.18.434
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Joint Impingement (4834)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department revision surgery 4 days from the primary tha due to a dislocation of the implants on a heavy patient.From the radiographic images, it is visible that the cup position appears to be suboptimal.We cannot tell if this is the result of post-surgery migration or the surgeon's choice: in the latter case, no explanation for this decision was supplied.In these conditions, it is very likely that part of the femoral stem may impinge with the acetabular rim and therefore dislocation occurs.The cause of dislocation should be defined as cup position.The cause for such cup position is unknown.Batch review performed on 22-aug-2023 lot 2248423: (b)(4) manufactured and released on 27-apr-2023.Expiration date: 2028-04-04.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Additional component involved: batch review performed on 22-aug-2023.Cup: mpact 01.32.160mh acetabular shell ø60 multi-hole (k132879) lot 2000242: (b)(4)manufactured and released on 28-may-2020.Expiration date: 2025-05-18.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
At 4 days from the primary, the patient came in for a post-op appointment and it was observed from x-rays that the cup was left lateral and the neck cut was long as well as anteverted stem and anteverted cup.All of this led to a posterior impingement that caused luxation and required the revision of all components.The surgery was completed successfully.

Brand Name
STEM: AMISTEM-P COLLARED STD STEM SIZE 4
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17681422
Report Number3005180920-2023-00699
Device Sequence Number2598549
Product Code LZO
UDI-Device Identifier07630040720236
UDI-Public07630040720236
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.434
Device Lot Number2248423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Initial Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight129 KG
Patient RaceBlack Or African American